Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 97, NWS Little Rock, AR

March 26, 2000Conway County, Perry County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 26, 2000, 7:12 PM CST for Conway County, Perry County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2000, 7:12 PM CST (01:12 UTC)
Expired
Mar 26, 2000, 8:00 PM CST
In force
48 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Conway County, AR, Perry County, AR

The radar

The Little Rock radar (KLZK), 59 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 270112
SVRLIT
ARC029-105-270200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CONWAY COUNTY IN CENTRAL ARKANSAS
  PERRY COUNTY IN CENTRAL ARKANSAS

* UNTIL 800 PM CST

* AT 712 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM IN THE VICINITY OF MORRILTON... MOVING EAST AT 30 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PERRYVILLE                   AROUND 714 PM CST...
HOUSTON                      AROUND 720 PM CST...
PLEASANT VALLEY              AROUND 730 PM CST...
BIGELOW                      AROUND 730 PM CST...
NEW DIXIE                    AROUND 730 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUlSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:19 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Mar 26, 3:19 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CST SUN MAR 26 2000

A WARM FRONT CONTINUES TO MOVE NORTHWARD ACROSS ARKANSAS. WARMER AND
MORE HUMID AIR FROM THE GULF OF MEXICO IS THEREFORE BECOMING MORE
NOTICEABLE AND SPREADING FARTHER INTO THE NORTHERN SECTIONS OF ARKANSAS
THIS AFTERNOON. MEANWHILE A COLD FRONT CONTINUES TO MOVE SOUTHEASTWARD
ACROSS KANSAS TOWARDS NORTHWEST ARKANSAS. A VORTICITY MAXIMA AND AN
AREA OF HIGHER MEAN RELATIVE HUMIDITY MOVING INTO NORTHWESTERN ARKANSAS
HAVE SET OFF THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER NORTHWESTERN
ARKANSAS. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP LATER THIS AFTERNOON
AND TONIGHT AS THE COLD FRONT MOVES TOWARDS US. SOME STORMS COULD POSSIBLY
BECOME SEVERE TONIGHT. COOLER AND BREEZY CONDITIONS WILL MARK THE
FRONTAL PASSAGE TONIGHT.
38

.LIT...NONE.

In the hours before

Special weather statement, Mar 26, 4:20 PM CST, 2 hours 52 minutes before
ARZ003>006-012>015-021>024-030>033-037>045-052>056-062-063-066-067-
270400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
420 PM CST SUN MAR 26 2000

...SEVERE THUNDERSTORM WATCH FOR MUCH OF WESTERN AND CENTRAL
ARKANSAS UNTIL 10 PM CST...

WARM TEMPERATURES AS WELL AS MOIST AIR MOVING NORTH FROM THE GULF OF
MEXICO HAVE COMBINED TO PROVIDE AN UNSTABLE AIRMASS OVER ARKANSAS.
IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE STATE THIS
EVENING. THE FRONT WILL BE A FOCUS FOR STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP...BUT SEVERE WEATHER IS POSSIBLE AHEAD OF
THE FRONT AS WELL.

THE SEVERE THUNDERSTORM WATCH GENERALLY COVERS AREAS OF ARKANSAS WEST
OF A LINE FROM MAMMOTH SPRING TO SEARCY TO PINE BLUFF AND NORTH OF A
LINE FROM ASHDOWN TO HOPE TO CAMDEN TO FORDYCE.

SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED IN THE WATCH AREA. THE
MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG DAMAGING>
WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

INDIVIDUALS IN THE WATCH AREAS SHOULD PREPARE FOR SEVERE WEATHER
LATE THIS AFTERNOON AND INTO THIS EVENING. BE READY TO SEEK SHELTER
IF A WARNING IS ISSUED FOR YOUR AREA.

50

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:17 PM CSTTornado WarningLZKLonoke, Pulaski48 min
Mar 26, 6:19 PM CSTSevere Thunderstorm WarningLZKFaulkner51 min
Mar 26, 6:21 PM CSTTornado WarningLZKLogan49 min
Mar 26, 6:26 PM CSTSevere Thunderstorm WarningLZKConway, Pope49 min
Mar 26, 6:49 PM CSTSevere Thunderstorm WarningLZKScott66 min
Mar 26, 6:55 PM CSTSevere Thunderstorm WarningLZKWhite35 min
Mar 26, 7:06 PM CSTSevere Thunderstorm WarningLZKLonoke49 min
Mar 26, 7:08 PM CSTSevere Thunderstorm WarningLZKLogan, Yell62 min
Mar 26, 7:17 PM CSTTornado WarningLZKPolk58 min
Mar 26, 7:20 PM CSTSevere Thunderstorm WarningLZKFaulkner50 min
Mar 26, 7:39 PM CSTSevere Thunderstorm WarningLZKMontgomery61 min
Mar 26, 7:50 PM CSTTornado WarningLZKArkansas, Lonoke, Prairie50 min
Mar 26, 8:05 PM CSTSevere Thunderstorm WarningLZKPulaski50 min
Mar 26, 8:35 PM CSTTornado WarningLZKArkansas50 min
Mar 26, 8:41 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike49 min
Mar 26, 8:41 PM CSTSevere Thunderstorm WarningLZKGarland49 min
Mar 26, 8:57 PM CSTFlash Flood WarningLZKArkansas2 hr
Mar 26, 9:00 PM CSTSevere Thunderstorm WarningLZKDallas35 min
Mar 26, 9:21 PM CSTSevere Thunderstorm WarningLZKArkansas34 min
Mar 26, 9:37 PM CSTSevere Thunderstorm WarningLZKDallas33 min
Mar 26, 10:05 PM CSTSevere Thunderstorm WarningLZKArkansas50 min
Mar 26, 10:20 PM CSTSevere Thunderstorm WarningLZKBradley, Calhoun, Drew50 min
Mar 26, 10:20 PM CSTSevere Thunderstorm WarningLZKOuachita50 min
Mar 26, 10:29 PM CSTSevere Thunderstorm WarningLZKDesha51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.